Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 13, NWS San Angelo, TX

December 20, 200615 counties in Texas

NWS San Angelo, TX issued this wind advisory at Dec 20, 2006, 12:09 PM CST for 15 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2006, 12:09 PM CST (18:09 UTC)
Expired
Dec 20, 2006, 5:00 PM CST
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -290 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-290 m²/s²
0-3 km storm-relative helicity
-200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KSJT 201809
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1209 PM CST WED DEC 20 2006

...STRONG WINDS ACROSS WEST CENTRAL TEXAS THIS AFTERNOON..

.THE PASSAGE OF A POTENT UPPER LEVEL STORM SYSTEM ACROSS THE
PANHANDLE THIS AFTERNOON WILL COMBINE WITH A STRONG PRESSURE
GRADIENT TO PRODUCE WEST AND SOUTHWEST WINDS GUSTING TO NEAR 45 MPH.

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-202300-
/O.NEW.KSJT.WI.Y.0013.061220T1809Z-061220T2300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN
1209 PM CST WED DEC 20 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

WEST AND SOUTHWEST WINDS OF 25 TO 35 MPH WILL GUST TO NEAR 45 MPH
ACROSS THE BIG COUNTRY AND THE CONCHO VALLEY THIS AFTERNOON. THESE
WINDS WILL BEGIN TO QUICKLY SUBSIDE LATE THIS AFTERNOON...AND
ESPECIALLY AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. CHOPPY WATER WILL ALSO BE LIKELY ON AREA LAKES.
USE CAUTION THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 20, 11:39 AM CST, 30 minutes earlier.

Area forecast discussion, Dec 20, 11:39 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1139 AM CST WED DEC 20 2006

.UPDATE...
VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS THROUGH THE
PERIOD. STRONG SUBSIDENCE ON THE SOUTH SIDE OF THE UPPER LOW HAS
PUSHED STRONG WINDS TO THE SURFACE...GUSTING TO 34 KNOTS...AT THIS
HOUR. WEST WIND SHOULD REMAIN STRONG AND GUSTY FOR THE NEXT FEW
HOURS...BEFORE WEAKENING RAPIDLY CLOSE TO SUNSET.

&&

.PREV DISCUSSION... /ISSUED 1010 AM CST WED DEC 20 2006/

PREV DISCUSSION...
JUST A QUICK UPDATE TO ACCOUNT FOR CURRENT TRENDS. STILL SEEING A
FEW SHOWERS ACROSS PORTIONS OF THE HEARTLAND...SO LEFT SOME SMALL
POPS IN THERE FOR THE NEXT FEW HOURS. OTHERWISE...REMOVED POPS.
UPDATED FORECASTS TO HIT THE CLEARING LINE...WHICH STRETCHES FROM
ABOUT ABILENE TO SAN ANGELO AT 16Z...AND PROJECTED IT TO CONTINUE
TO TREK EAST THROUGH THE REMAINDER OF THE MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 62  35  59  30 /  10   0   0   0
SAN ANGELO 	 62  35  61  30 /  10   0   0   0
JUNCTION 	 64  35  64  32 /  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Dec 20, 5:44 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
544 AM CST WED DEC 20 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-211145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
544 AM CST WED DEC 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE
THIS AFTERNOON...IN ASSOCIATION WITH A STORM SYSTEM WHICH WILL MOVE
FROM NEW MEXICO INTO THE TEXAS AND OKLAHOMA PANHANDLES. WINDS MAY
GUST AS HIGH AS 35 MPH AT TIMES ACROSS THE BIG COUNTRY AND CONCHO
VALLEY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT POTENT STORM SYSTEM IS FORECAST TO DROP INTO THE
SOUTHWESTERN STATES LATE THIS WEEK...AND THEN MOVE EAST INTO
TEXAS OVER THE WEEKEND. THIS SYSTEM WILL BRING MOISTURE THE AREA
AND COLDER AIR WILL BE IN PLACE. TEMPERATURES MAY BE COLD ENOUGH TO
ALLOW FOR A COLD RAIN TO CHANGE TO WET SNOW BY LATE SATURDAY
AFTERNOON OR NIGHT. THERE REMAINS CONSIDERABLE UNCERTAINTY WITH THE
EXACT TRACK OF THIS SYSTEM...AND A FEW DEGREES DIFFERENCE IN
TEMPERATURE COULD DETERMINE WHETHER MORE OF THE PRECIPITATION WILL
FALL AS RAIN OR SNOW. RESIDENTS OF WEST CENTRAL TEXAS AND PEOPLE
WITH REGIONAL TRAVEL PLANS ARE ENCOURAGED TO CHECK THE LATEST
FORECASTS AND INFORMATION ON THIS NEXT DEVELOPING WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 6:16 PM CSTDense Fog AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 12 more6 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.